Alert archive / Ohio / Areal Flood Warnings in 2011
Areal Flood Warning 81, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Sep 10, 2011, 5:28 PM EDT for Crawford County, Seneca County, Wyandot County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2011, 5:28 PM EDT (21:28 UTC)
- Expired
- Sep 10, 2011, 8:59 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 118 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Sep 10, 3:39 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 10, 3:39 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EDT SAT SEP 10 2011 .SYNOPSIS... UPPER LEVEL LOW PRESSURE OVER THE AREA WILL FINALLY MOVE OFF TO THE EAST ON MONDAY. A STRONG COLD FRONT WILL CROSS THE AREA TUESDAY THEN COLD HIGH PRESSURE WILL BUILD IN FOR THE REST OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... FIRST...WILL CANCEL THE FLOOD WATCH. STILL CONCERNED ABOUT THE POTENTIAL FOR FLOODING...NOW ACROSS THE SOUTHERN TIER OF COUNTIES FROM THE FDY AREA THROUGH HOLMES COUNTY. THIS AREA HAS BEEN PARTLY SUNNY THIS AFTERNOON WHICH HAS ALLOWED CONVECTION TO DEVELOP. SO FAR THIS HAS HAD A TENDENCY TO MOVE OR SHIFT A BIT BUT IF STORMS BECOME STATIONARY WATCHES AND OR WARNINGS MAY BE NEEDED THROUGH THE EVENING. OVERNIGHT BELIEVE THERE WILL BE A DIURNAL TENDENCY TO WEAKEN/DISSIPATE SO WILL GRADUALLY LOWER POPS THROUGH THE OVERNIGHT PERIOD IN THE GRAPHICS. WILL HAVE CHANCE POPS NORTH AND LIKELY POPS SOUTH TO START. GUIDANCE RECENTLY HAS BEEN TOO LOW FOR OVERNIGHT LOWS. WITH DEWPOINTS IN THE LOW TO MID 60S THIS MAY WORK OUT WELL AGAIN TONIGHT AT LEAST SOUTH OF THE WEAK BOUNDARY MOVING IN FROM THE NORTHEAST. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... THE GENERAL TREND IN THE MODELS IS TO FINALLY OPEN UP THE UPPER LOW OVER THE AREA AND EJECT IT ON MONDAY. WILL STILL NEED TO CONTINUE WITH SHOWERS AND A FEW THUNDERSTORMS IN THE AREA SUNDAY AND EARLY SUNDAY NIGHT. MONDAY AND MONDAY NIGHT WITH LESS MOISTURE IN THE AREA WILL GO FOR A PERIOD OF DRY CONDITIONS AHEAD OF THE NEXT COLD FRONT MOVING IN FROM THE NORTHWEST DURING THE AFTERNOON TUESDAY. BY WEDNESDAY 00Z THE SURFACE LOW SHOULD BE MOVING INTO WESTERN/NRN NY WITH THE FRONT EXTENDING SOUTHWEST INTO NWRN PA TO NEAR DAYTON. WILL GO WITH HIGH CHANCE POPS CENTRAL AND EASTERN COUNTIES. WILL CONTINUE TUESDAY EVENING AND THEN TAPER TO CHANCE IN THE SNOW BELT COUNTIES TO ACCOUNT FOR THE COLD AIR FILLING IN BEHIND THE FRONT OVER THE WARM LAKE. LOTS OF DRY AIR TO FOLLOW AT LEAST INITIALLY SO MAY END UP BEING DRY UNTIL WE CAN GET MORE MOISTURE INTO THE AREA WEDNESDAY NIGHT OR THURSDAY. WE SHOULD GET THROUGH THE NEAR TERM WITH CLOSE TO NORMAL TEMPS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... BEGINNING WEDNESDAY MODELS SHOWING A COLD FRONT CROSSING THE AREA WITH SFC HIGH PRESSURE BUILDING IN BEHIND THE FRONT. FOR NOW CONTINUED WITH THE EXISTING SLGT CHC TO LOW CHC POPS THROUGH MUCH OF THE PERIOD ACROSS FAR NE OH AND NW PA GIVEN THE COOLER AIRMASS PROVIDING SOME INSTABILITY CLOUDS AND POSSIBILITY OF A SHOWER FROM THE LAKE. BOTH GFS AND ECMWF TRYING TO SHOW A WEAK SHORTWAVE MOVING ACROSS THE OHIO VALLEY LATE IN THE WEEK WHICH MAY BRING THE POSSIBILITY OF A SHOWER TO SOUTHERN AREAS. AT THIS POINT THOUGH WILL NOT INCREASE POPS BASED ONLY ON THIS FEATURE BUT WILL KEEP HIGHER CLOUDS ACROSS THE ENTIRE FORECAST AREA LATE IN THE WEEK. UPPER TROUGH APPROACHES THE AREA AT THE END OF THE PERIOD WHICH WILL BRING SOME REINFORCING COOLER AIR TO THE REGION. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... A WEAK SURFACE BOUNDARY STRETCHING WEST BACK ACROSS NORTHERN OHIO WILL CONTINUE TO BE THE FOCUS FOR SCATTERED SHOWERS AND EVEN SOME ISOLATED THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE CENTERED SOUTHWEST OF THE AREA WILL HELP TO PROVIDE BETTER FOCUS FOR THE ANY THUNDERSTORMS WITH BEST POTENTIAL WORTH MENTIONING SOME CB IS AT MFD AND FDY. FOR TONIGHT EXPECTING LOWER LEVEL CU TO GRADUALLY DISSIPATE BUT WITH PLENTY OF LOW LEVEL MOISTURE STILL ACROSS THE AREA COMBINED WITH LIGHT WINDS THIS WILL ONLY ALLOW FOR MVFR VIS TO BEGIN DEVELOPING ACROSS SITES. EVEN AT THIS TIME THINKING THERE WILL BE WIDESPREAD MVFR TO EVEN IFR CONDITIONS AT SITES LATE TONIGHT AND AROUND DAYBREAK SUNDAY...WITH SLOW IMPROVEMENT THROUGH SUNDAY MORNING. OUTLOOK...NON VFR CONDITIONS IN SCATTERED SHOWERS AND AREAS OF OVERNIGHT/MORNING FOG SUNDAY NIGHT AND MONDAY. MORE THUNDERSTORMS TUESDAY. && .MARINE... A WEAK BOUNDARY OVER NORTHERN OHIO WILL KEEP WINDS MAINLY LIGHT FROM THE NORTHEAST TO EAST WITH EVEN SOME ONSHORE FLOW POSSIBLE ALONG THE NEARSHORE SUNDAY MORNING. A LIGHT SOUTHERLY WIND IS EXPECTED TO DEVELOP LATE SUNDAY AND CONTINUE INTO NEXT WEEK. SOUTHERLY WINDS ARE EXPECTED TO INCREASE THROUGH EARLY NEXT WEEK AS A COLD FRONT APPROACHES THE LAKE. THE COLD FRONT IS EXPECTED TO CROSS THE LAKE AROUND TUESDAY EVENING SHIFTING WINDS TO THE NORTHWEST AND NORTH. THIS WOULD BE THE NEXT OPPORTUNITY FOR SMALL CRAFT ADVISORY CONDITIONS. WINDS AND WAVES ARE EXPECTED TO SUBSIDE A BIT ON THURSDAY AHEAD OF AN APPROACHING UPPER TROUGH OF LOW PRESSURE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...ABE AVIATION...ABE MARINE...ABE
Hazardous weather outlook, Sep 10, 4:14 AM EDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 414 AM EDT SAT SEP 10 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ002-003-110815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-SOUTHERN ERIE-CRAWFORD PA- 414 AM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG WILL PRESENT FOR A WHILE THIS MORNING FOR INLAND AREAS...ESPECIALLY FOR THE REGION FROM THE AKRON CANTON AREA WEST TO NEAR FINDLAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-PAZ001-110815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE- 414 AM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 10, 2:06 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 206 PM EDT SAT SEP 10 2011 OHZ028-029-101900- CRAWFORD-RICHLAND- 206 PM EDT SAT SEP 10 2011 ...SPECIAL WEATHER STATEMENT FOR CENTRAL CRAWFORD AND WESTERN RICHLAND COUNTIES... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SLOW MOVING SHOWERS IN CRAWFORD AND WESTERN RICHLAND COUNTIES. SEVERAL REPORTS FROM THE PUBLIC AND LAW ENFORCEMENT WERE RECEIVED CONCERNING FUNNEL CLOUDS DESCENDING FROM THE CLOUDS BUT NOT REACHING THE GROUND. THESE FUNNEL CLOUDS ARE SIMILAR TO WATERSPOUTS AND ARE CAUSED BY THE COOL AIR ALOFT COMBINED WITH THE WEAK UPPER AIR LOW PRESSURE ACROSS THE AREA. THEY USUALLY DO NOT DESCEND TO THE GROUND BUT IF THEY DO ITS ONLY FOR A BRIEF TIME AND USUALLY DO NOT RESULT IN ANY SIGNIFICANT DAMAGE. TK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:57 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Portage, Summit, Trumbull | 3 hr |
| Sep 10, 9:22 AM EDT | Flood Watch | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more | 6 hr |
| Sep 10, 9:53 AM EDT | Areal Flood Warning | CLE | Geauga, Portage | 4 hr |
| Sep 10, 12:13 PM EDT | Flash Flood Warning | CLE | Mahoning | 51 min |
| Sep 10, 4:37 PM EDT | Areal Flood Advisory | CLE | Holmes, Wayne | 3 hr |
| Sep 10, 4:53 PM EDT | Areal Flood Advisory | CLE | Crawford, Seneca, Wyandot | 3 hr |
| Sep 10, 5:05 PM EDT | River Flood Warning | CLE | Trumbull | 33 hr |
| Sep 10, 7:08 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 3 hr |
| Sep 10, 4:34 AM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 5 hr |
Nearby
Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.